I am only 21 years old, and I received a seasonal flu shot 2 weeks ago. Since then I have been experiencing pain in my shoulder. When I was given the shot, it was extremely painful, a pain I never felt before when receiving a shot.The shot was also given very high on my arm. I recently went to the doctor, and he believed that I have damage to my rotator cuff. He told me to rest it, and take ibuprofen and it should heal. But since then the pain has increasingly gotten more painful. I have never had a shoulder injury before, and the pain started right after the flu shot. It has gotten very difficult to sleep at night because I am in so much pain...do you think I should get an opinion from another doctor? Or just give it time, even though the pain is getting worse? Thank you.
Just give it time. These painful problems tend to be self-limiting. The main issue is whether you have a problem that is caused vy something other than the flu shot, and just happened to surface at the same time. Injections in muscle tissue rarely cause this kind of a pain. Give it rest, and another three weeks. You can increase the dose of Ibuprifin to at least 800 mg a day. The store-bought pills are 200 mg.
I am 27 year old female. I got the seasonal flu shot two and a half weeks ago. The nurse gave me the shot very high up. I always get the flu shot, and just a week before that I got the H1N1 shot in my other arm. I know it is normal for the arm to be sore for a few days, but what I have from the seasonal flu shot is not normal. I have never felt that kind of pain and It isn't getting better. I can't even lift my arm waist high without having a lot of pain. I have never had a shoulder injury. The pain started when I got the shot. I thought it would go away in a couple of days, but it isn't getting better. I can't use my left arm for any type of reaching without a lot of pain. I can't sleep, and I can't get comfortable. Pain medication is not helping at all. I don't know what to do. I don't have health insurance so I can't even go to a doctor. The urgent care clinic where I got the flu shot isn't helping. The told me that I must have fallen or slept wrong to cause the pain. If they would just help me get the medical care I need for this, I could have my normal life back. I might have to sue them just to get the money to go to a doctor to get my shoulder back to normal. I did not watch the nurse give the shot because I don't like needles. If I get a flu shot again I will have to watch to make sure they give it in the right place and not in my shoulder joint.
Kelly- I am dealing with identical reaction- 6 weeks of shoulder pain and loss of use of upper arm. No health issues before this. I am working with a physical therapist, but am interested in the above comment about the shot generating an overreaction of antibodies that attacked tissue. The size of this pain doesn't make sense with just post injection muscle soreness. Rotator cuff tendonosis and biceptical tendonitis (sp?) is my diagnosis.
I reported this to VAERS the vaccine portion of the center for disease control.
1-800-822-7967. Anyone with this unusual reaction to the flu shot should do the same. Let's find out what went wrong and what we can do to recover and hopefully prevent others from suffering as we have..
I am a 24 year old female and also had a horrible pain in my shoulder directly after receiving the flu shot! The shot itself hurt worse than any shot I have ever gotten. I was convinced the pharmacist had hit bone. After the shot, my shoulder was in so much pain around three days later that I couldn't use my arm at all. I went to an urgent care thinking that it could be my rotatore cuff. He told me that was pretty impossible and prescribed me a steroid. I took it and it felt better until about three days after I finished the course. The pain returned with a vengance. I went back and he just put me on the steroid again. I just went to an Orthopedist and he gave me a strong prescription for Naproxin and told me that it should hopefully get better on its own. He said that he had one other case with an elderly woman who had the same exact problem. He seemed pretty stumped about it and frankly so am I.
Hello dixigirl268! Your posting is the most current one I have seen. I had a flu shot three weeks ago and I am in the same amount of pain. The evening of the shot I had to go to the walk in clinic because I was crying like a baby. They believed the nurse hit a nerve and I was told to tough it out with ice packs and ibuprofin. Three days later I ended up going to a doctor who believed the nurse inserted it into my bursa because she put it too high on my arm. I was given steroids and hydrocodone and scheduled an MRI. It is three weeks later and I still have severe inflammation in my shoulder and unbelievable pain. I am now getting ready to start physical therapy to help me at least move my arm. I have three children and this is just horrible! I know there are doctors and people who don't think this is possible, but it is!
i agree with you there, i got my flu shot at the hospital i work at, they had students doing it, it hurt so bad, and she gave it almost on my shoulder, i had flu shots for years being a nurse, and never experienced this arm pain, its going on 3 weeks also for me, i called the employee health, and she told me several people have reported this, but they are being denied any comp, or not getting a dr visit paid for. I explained to her that this is real and others have reported it, she got very rude told me there is no such thing and hung up. im so angry i want to get a lawyer and take futher action, expecially after speaking to her. if you hear of anything else reguarding this situation, please let me know.
Thanks for the submissions. I'm suffering similar arm pain from a shot given at Target. It is two months since the shot. I've tried to stay active and exercise, but it's not easy. I'm relieved to read that activity is recommended in spite of the pain. I'll increase my ibuprofen and jacuzzi-time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.